Alert archive / North Dakota / Red Flag Warnings in 2009
Red Flag Warning 6, NWS Bismarck, ND
NWS Bismarck, ND issued this red flag warning at Sep 29, 2009, 3:02 AM MDT for 13 counties in North Dakota. It took effect at Sep 29, 2009, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 29, 2009, 3:02 AM MDT (09:02 UTC)
- In effect from
- Sep 29, 2009, 12:00 PM MDT
- Expired
- Sep 29, 2009, 7:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Bismarck, ND
Counties Adams County, ND, Billings County, ND, Bowman County, ND, Divide County, ND, Dunn County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, McKenzie County, ND, Sioux County, ND, Slope County, ND, Stark County, ND, Williams County, ND
The radar
The Bismarck radar (KBIS), 163 km from the middle of the area, began a volume at 08:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 9.0 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1721 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KBIS 290902 RFWBIS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 402 AM CDT TUE SEP 29 2009 ...RED FLAG WARNING FOR WESTERN AND PORTIONS OF SOUTH CENTRAL NORTH DAKOTA TUESDAY AFTERNOON THROUGH EARLY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... .HIGH PRESSURE STRETCHING FROM MANITOBA INTO THE CENTRAL PLAINS AND DEVELOPING LOW PRESSURE IN CENTRAL AND SOUTHEAST MONTANA WILL PRODUCE STRONG SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 40 MPH OVER WESTERN AND PORTIONS OF SOUTH CENTRAL NORTH DAKOTA TUESDAY AFTERNOON AND EARLY EVENING. MINIMUM AFTERNOON RELATIVE HUMIDITIES ARE PROJECTED TO RANGE BETWEEN 20 AND 30 PERCENT. RANGELAND FIRE DANGER INDICES ARE FORECAST IN THE VERY HIGH TO EXTREME CATEGORY. THE COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. THUS...A RED FLAG WARNING HAS BEEN ISSUED FOR WESTERN AND PORTIONS OF SOUTH CENTRAL NORTH DAKOTA TUESDAY AFTERNOON THROUGH EARLY EVENING. NDZ001-009-017-018-031>033-040>045-292200- /O.UPG.KBIS.FW.A.0006.090929T1800Z-090930T0100Z/ /O.NEW.KBIS.FW.W.0006.090929T1800Z-090930T0100Z/ DIVIDE-WILLIAMS-MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE- HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX- 402 AM CDT TUE SEP 29 2009 /302 AM MDT TUE SEP 29 2009/ ...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN NORTH DAKOTA...1...9...17...18...31...32...33...40 ...41...42...43...44...45 SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 40 MPH...ALONG WITH MINIMUM RELATIVE HUMIDITIES RANGING BETWEEN 20 AND 30 PERCENT...AND VERY HIGH TO EXTREME RANGELAND FIRE DANGER INDICES WILL YIELD CRITICAL FIRE WEATHER CONDITIONS TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ KS
2 follow-up statements
000 WWUS83 KBIS 292025 RFWBIS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 325 PM CDT TUE SEP 29 2009 ...RED FLAG WARNING FOR WESTERN AND PORTIONS OF SOUTH CENTRAL NORTH DAKOTA TUESDAY AFTERNOON THROUGH EARLY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... .HIGH PRESSURE STRETCHING FROM MANITOBA INTO THE CENTRAL PLAINS AND DEVELOPING LOW PRESSURE IN CENTRAL AND SOUTHEAST MONTANA WILL PRODUCE STRONG SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 40 MPH OVER WESTERN AND PORTIONS OF SOUTH CENTRAL NORTH DAKOTA TUESDAY AFTERNOON AND EARLY EVENING. MINIMUM LATE AFTERNOON RELATIVE HUMIDITIES ARE PROJECTED TO RANGE BETWEEN 25 AND 35 PERCENT. RANGELAND FIRE DANGER INDICES ARE FORECAST IN THE VERY HIGH TO EXTREME CATEGORY. THE COMBINATION OF STRONG WINDS... LOW RELATIVE HUMIDITY...AND DRY VEGETATION WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. THUS...A RED FLAG WARNING HAS BEEN ISSUED FOR WESTERN AND PORTIONS OF SOUTH CENTRAL NORTH DAKOTA TUESDAY AFTERNOON THROUGH EARLY EVENING. NDZ001-009-017-018-031>033-040>045-300100- /O.CON.KBIS.FW.W.0006.000000T0000Z-090930T0100Z/ DIVIDE-WILLIAMS-MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE- HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX- 325 PM CDT TUE SEP 29 2009 /225 PM MDT TUE SEP 29 2009/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN NORTH DAKOTA...1...9...17...18...31...32...33...40 ...41...42...43...44...45 SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 40 MPH... ALONG WITH MINIMUM RELATIVE HUMIDITIES RANGING BETWEEN 20 AND 30 PERCENT...AND VERY HIGH TO EXTREME RANGELAND FIRE DANGER INDICES WILL YIELD CRITICAL FIRE WEATHER CONDITIONS TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
000 WWUS83 KBIS 300049 RFWBIS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 749 PM CDT TUE SEP 29 2009 ...THE RED FLAG WARNING WILL EXPIRE AT 8 PM CDT /7 PM MDT/... NDZ001-009-017-018-031>033-040>045-300200- /O.EXP.KBIS.FW.W.0006.000000T0000Z-090930T0100Z/ DIVIDE-WILLIAMS-MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE- HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX- 749 PM CDT TUE SEP 29 2009 /649 PM MDT TUE SEP 29 2009/ ...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT /7 PM MDT/ THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 8 PM CDT /7 PM MDT/ THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN NORTH DAKOTA...1...9...17...18...31...32...33...40 ...41...42...43...44...45 WINDS WILL CONTINUE TO DIMINISH THIS EVENING...AS HUMIDITIES CONTINUE TO RISE. THEREFORE THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE. $$ WA
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this red flag warning went out at Sep 28, 1:29 PM MDT, 13 hours 33 minutes earlier.
Area forecast discussion, Sep 28, 1:29 PM MDT, 13 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 229 PM CDT MON SEP 28 2009 .SYNOPSIS... A RIDGE OF HIGH PRESSURE FROM WESTERN MANITOBA THROUGH THE WESTERN DAKOTAS WILL MOVE SLOWLY EAST. NORTHERLY FLOW ON EAST SIDE HIGH PRESSURE AND RETURN FLOW BEGINNING ON WEST SIDE OF RIDGE FROM K2WX TO KISN. && .SHORT TERM... CONCERNS TODAY INCLUDE OVERNIGHT LOWS TONIGHT...WINDS AND FIRE WEATHER ON TUESDAY. MODELS IN DECENT AGREEMENT AND WILL USE A BLEND OF MODEL GUIDANCE FOR THE GRIDS. HIG PRESSURE OVER WESTERN DAKOTAS MOVES SLOWLY EAST OVERNIGHT WITH LIGHT WINDS AND CLEAR SKIES OVER CENTRAL PORTIONS OF NORTH DAKOTA. TEMPERATURES WILL FALL TO THE MID 30S ACROSS AREAS FROM OAKES TO JAMESTOWN TO BOTTINEAU TO STANLEY SOUTH TO SIOUX COUNTY INCLUDING THE CITES OF BISMARCK AND MANDAN. FROST ADVISORY HAS BEEN ISSUED FOR THIS AREA. WEST OF RIDGE OF HIGH PRESSURE RETURN FLOW HAS BEGUN WITH INCREASING SOUTHEAST WINDS OVER WESTERN...ESPECIALLY SOUTHWESTERN COUNTIES OVERNIGHT. ALL MODEL GUIDANCE SHOWS STRONGER PRESSURE GRADIENTS THAN YESTERDAYS HIGH WIND WARNING BUT LINKAGE ALOFT NOT AS FAVORABLE WITHOUT THE COLD ADVECTION IN LOWER LAYERS. EXPECT WINDS IN THE 25 TO 35 MPH RANGE OVER SOUTHWEST COUNTIES AND HAVE ISSUED A WIND ADVISORY OVER SOUTHWEST AND PORTIONS OF WEST CENTRAL NORTH DAKOTA. SEE FIRE WEATHER SECTION FOR COMMENTS ON FIRE DANGER TOMORROW. NEXT SYSTEM MOVING ONSHORE PACIFIC NORTHWEST FORECAST BY MODELS TO NORTHERN PLAINS ON THURSDAY WITH WIDESPREAD PRECIPITATION FORECAST BY ALL MODELS. CONDITIONS ARE ON THE EDGE FOR MIXED PRECIPITATION WEST AND WILL LEAVE MENTION THIS FORECAST CYCLE. .LONG TERM... THE LONG TERM PERIOD BEGINS WITH AN UPPER LEVEL LOW SOUTHEAST OF THE STATE...CENTERED OVER SD/NE/IA/MN BORDER. THE PRECIPITATION FIELD FROM THIS SYSTEM WILL KEEP A GOOD CHANCE OF SHOWERS OVER THE FORECAST AREA FRIDAY...AND A LESSER CHANCES FRIDAY NIGHT. THE MODELS ARE HINTING THAT COLD AIR MOVING INTO THE STATE ON THE NORTHWEST SIDE OF THE LOW MAY BE COLD ENOUGH FOR SOME OF THE RAIN SHOWERS TO BE SNOW SHOWERS EARLY FRIDAY MORNING IN THE WEST. BY SATURDAY MORNING THE MODELS ARE MOVING THE LOW EAST/SOUTHEAST INTO THE MISSISSIPPI VALLEY/WESTERN GREAT LAKES AREA. THE COLD AIR CONTINUES TO MOVE INTO THE STATE AND FROST-LIKE/FREEZING TEMPERATURES ARE POSSIBLE OVER MUCH OF WESTERN AND CENTRAL NORTH DAKOTA FRIDAY NIGHT/SATURDAY MORNING. BY SUNDAY THE LOW IS OVER THE GREAT LAKES AND MOVING EAST OR NORTHEAST. MEANWHILE ON THE WEST COAST...AN UPPER LEVEL TROUGH DIGS SOUTHWARD ON FRIDAY AND BEGINS TO CUT OFF FROM THE MAIN FLOW OF THE WESTERLIES BY SATURDAY. THIS CUTOFF LOW DEVELOPS AND MOVES INTO THE ROCKIES SUNDAY AND MONDAY. NORTH DAKOTA REMAINS BETWEEN THESE TWO UPPER LOW SYSTEMS SATURDAY THROUGH MONDAY AND WILL KEEP THE FORECAST DRY. THE LONG TERM IS EXPECTED TO BE COOLER THAN AVERAGE...WITH HIGHS IN THE 50S TO LOWER 60S...AND LOWS MAINLY IN THE 30S. .AVIATION... SURFACE HIGH PRESSURE WAS CENTERED OVER NORTHERN MANITOBA AND NOSING INTO EASTERN MONTANA/WESTERN DAKOTAS THIS AFTERNOON. THE INTENSE LOW PRESSURE SYSTEM THAT BROUGHT VERY STRONG WINDS TO THE REGION YESTERDAY WAS OVER THE GREAT LAKES AREA...WITH ITS LARGE CLOUD SHIELD SURROUNDING THE LOW EXTENDING WESTWARD ACROSS THE EASTERN DAKOTAS. THE MODELS ARE INDICATING THAT TONIGHT THE CLOUD SHIELD WILL MOVE WESTWARD INTO CENTRAL NORTH DAKOTA LATE TONIGHT AND EARLY TUESDAY MORNING. BASICALLY HAVE NORTHWEST WINDS DECREASING AND BECOMING EASTERLY TONIGHT...THEN SOUTHEASTERLY ON TUESDAY AND INCREASING DURING THE MORNING. KDIK WILL HAVE SOUTHEAST WINDS OF 30 TO 40 KTS ON TUESDAY. ASIDE FROM THE MVFR CLOUD SHIELD LATE TONIGHT OVER MAINLY KMOT/KJMS/KBIS...VFR CONDITIONS OVER THE TAF SITES EXPECTED. && .FIRE WEATHER... A MARGINAL FIRE WEATHER CONCERN OVER WESTERN COUNTIES AS RELATIVE HUMIDITIES WILL FALL IN THE 20S WITH INCREASING SOUTHEAST WINDS OVER WESTERN NORTH DAKOTA. WILL CONTINUE FIRE WEATHER WATCH THESE COUNTIES FROM CROSBY...WILLISTON DICKINSON AND HETTINGER EAST TO SIOUX COUNTY. && .BIS WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY FROM 3 AM CDT /2 AM MDT/ TO 9 AM CDT /8 AM MDT/ TUESDAY FOR NDZ002>005-010>013-019>023-025-034>037-041-042- 044>048-050-051. FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR NDZ001-009-017-018-031>033-040>045. WIND ADVISORY FROM 9 AM TO 8 PM MDT TUESDAY FOR NDZ031>033-040- 041-043-044. && HW/JV
Hazardous weather outlook, Sep 28, 4:05 AM MDT, 22 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 505 AM CDT MON SEP 28 2009 NDZ001-002-009-010-017-018-031>033-040-041-043-044-291015- DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-GOLDEN VALLEY- BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- 505 AM CDT MON SEP 28 2009 /405 AM MDT MON SEP 28 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT FROST ADVISORY CONTINUES IN THE FAR WEST EARLY MONDAY MORNING. HIGH PRESSURE LOCATED FROM EASTERN MONTANA INTO EASTERN WYOMING WILL BRING LIGHT WINDS AND MOSTLY CLEAR SKIES TO FAR WESTERN NORTH DAKOTA MONDAY MORNING. TEMPERATURES WILL DROP INTO THE MIDDLE AND UPPER 30S FROM WILLISTON TO DICKINSON AND HETTINGER. A FROST ADVISORY IS IN EFFECT UNTIL 8 AM MDT MONDAY MORNING. COVER SENSITIVE OUTDOOR PLANTS OR BRING THEM INDOORS IF POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY FIRE WEATHER WATCH FOR WESTERN AND PORTIONS OF SOUTH CENTRAL NORTH DAKOTA TUESDAY AFTERNOON THROUGH EARLY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY. HIGH PRESSURE STRETCHING FROM MANITOBA INTO THE CENTRAL PLAINS AND A DEVELOPING LOW PRESSURE IN SOUTHEAST MONTANA IS FORECAST TO PRODUCE STRONG SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 40 MPH OVER WESTERN AND PORTIONS OF SOUTH CENTRAL NORTH DAKOTA TUESDAY AFTERNOON AND EARLY EVENING. MINIMUM AFTERNOON HUMIDITIES ARE PROJECTED TO RANGE BETWEEN 20 AND 30 PERCENT. RANGELAND FIRE DANGER INDICES ARE FORECAST IN THE VERY HIGH TO EXTREME CATEGORY. THE COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION COULD POSSIBLY PRODUCE CRITICAL FIRE WEATHER CONDITIONS. THUS A FIRE WEATHER WATCH HAS BEEN ISSUED FOR WESTERN AND PORTIONS OF SOUTH CENTRAL NORTH DAKOTA TUESDAY AFTERNOON THROUGH EARLY EVENING. A STRONG COLD FRONT WILL MOVE THROUGH THURSDAY BRINGING IN MUCH COLDER AIR THURSDAY AND FRIDAY. RAIN SHOWERS WILL DEVELOP DURING THE DAY WEDNESDAY AND CONTINUE INTO THURSDAY AND FRIDAY. THERE COULD BE A PERIOD OF A RAIN AND SNOW MIX THURSDAY NIGHT ACROSS THE WEST. NO ACCUMULATIONS ARE EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ003>005-011>013-019>023-025-034>037-042-045>048-050-051-291015- RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-MERCER-OLIVER- MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN- GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 505 AM CDT MON SEP 28 2009 /405 AM MDT MON SEP 28 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT FROST ADVISORY ISSUED FOR PORTIONS OF WESTERN AND CENTRAL NORTH DAKOTA LATE MONDAY NIGHT INTO EARLY TUESDAY MORNING. HIGH PRESSURE MONDAY NIGHT WILL STRETCH FROM MANITOBA INTO SOUTH CENTRAL NORTH DAKOTA AND BRING CLEAR SKIES AND LIGHT WINDS TO CENTRAL NORTH DAKOTA. TEMPERATURES WILL FALL INTO THE LOWER AND MIDDLE 30S ACROSS PORTIONS OF WESTERN AND CENTRAL NORTH DAKOTA. A FROST ADVISORY IS IN EFFECT FROM 3 AM CDT UNTIL 9 AM CDT TUESDAY MORNING. COVER SENSITIVE OUTDOOR PLANTS OR BRING THEM INDOORS IF POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A STRONG COLD FRONT WILL MOVE THROUGH THURSDAY BRINGING IN MUCH COLDER AIR THURSDAY AND FRIDAY. RAIN SHOWERS WILL DEVELOP DURING THE DAY WEDNESDAY AND CONTINUE INTO THURSDAY AND FRIDAY. HIGH TEMPERATURES THURSDAY AND FRIDAY WILL GENERALLY BE IN THE 50S. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. KS
Nearby
Red Flag Warnings in North Dakota, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.